MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR
Model Number 51-605-30-09
Medical Device Problem Codes Break (1069); Human Factors Issue (2948)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Reference exemption number e2017029.Patient was previously involved in event submitted under mdr 9610905-2017-00080.
 
Event or Problem Description
It was reported the patient fell while walking and the left cranial distractor broke.No injury reported.Device was removed on the planned explant date.
 
Additional Manufacturer Narrative
The stereo microscope investigation revealed tensile cracks.Further investigation determined that there was no indication of material or manufacturing defects.The review of the product device history records was performed on the lot number identified.In this investigation no anomalies were discovered.The investigation results conclude that the root cause for breakages were due to structural failure of the device due to mechanical overload.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
DISTRACTION, INTERNAL
Common Device Name
DISTRACTOR
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key7361531
Report Number9610905-2018-00041
Device Sequence Number173019
Product Code MQN
UDI-Device Identifier00888118083319
UDI-Public(01)00888118083319
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K010139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2018
Report Date (Section F) 02/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number51-605-30-09
Device Lot Number3305548
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer02/16/2018
Initial Date Received by Manufacturer 02/16/2018
Supplement Date Received by Manufacturer06/20/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date07/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age1 YR